Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 230, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 15, 2016, 7:39 PM CDT for Bourbon County, Crawford County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2016, 7:39 PM CDT (00:39 UTC)
- Expired
- Sep 15, 2016, 8:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Bourbon County, KS, Crawford County, KS
The radar
The Pleasant Hill radar (KEAX), 116 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871
WUUS53 KSGF 160039
SVRSGF
KSC011-037-160145-
/O.NEW.KSGF.SV.W.0230.160916T0039Z-160916T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 PM CDT THU SEP 15 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CRAWFORD COUNTY IN SOUTHEASTERN KANSAS...
BOURBON COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 845 PM CDT
* AT 739 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HEPLER...OR
16 MILES NORTHWEST OF GIRARD...MOVING NORTHEAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FORT SCOTT... MARMATON...
BRONSON... UNIONTOWN...
WALNUT... FULTON...
REDFIELD... HEPLER...
MAPLETON... HARDING...
HIATTVILLE... PETERSBURG...
PORTERVILLE... DEVON...
PAWNEE STATION... HAMMOND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3791 9508 3804 9484 3803 9461 3801 9462
3777 9462 3767 9471 3758 9509
TIME...MOT...LOC 0039Z 222DEG 12KT 3772 9499
HAIL...1.50IN
WIND...60MPH
$$
SCHAUMANN2 follow-up statements
592
WWUS53 KSGF 160109
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CDT THU SEP 15 2016
KSC037-160119-
/O.CAN.KSGF.SV.W.0230.000000T0000Z-160916T0145Z/
CRAWFORD KS-
809 PM CDT THU SEP 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CRAWFORD COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3770 9508 3776 9508 3804 9481 3803 9461
3801 9462 3781 9462 3767 9487 3767 9498
3768 9509
TIME...MOT...LOC 0109Z 216DEG 11KT 3774 9498
$$
KSC011-160145-
/O.CON.KSGF.SV.W.0230.000000T0000Z-160916T0145Z/
BOURBON KS-
809 PM CDT THU SEP 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR BOURBON COUNTY...
AT 809 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HEPLER...OR 16
MILES SOUTHWEST OF FORT SCOTT...MOVING NORTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
FORT SCOTT... MARMATON...
UNIONTOWN... FULTON...
REDFIELD... HARDING...
HIATTVILLE... PETERSBURG...
HAMMOND... PORTERVILLE...
DEVON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3770 9508 3776 9508 3804 9481 3803 9461
3801 9462 3781 9462 3767 9487 3767 9498
3768 9509
TIME...MOT...LOC 0109Z 216DEG 11KT 3774 9498
HAIL...1.00IN
WIND...<50MPH
$$
SCHAUMANN165
WWUS53 KSGF 160130
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 PM CDT THU SEP 15 2016
KSC011-160139-
/O.CAN.KSGF.SV.W.0230.000000T0000Z-160916T0145Z/
BOURBON KS-
830 PM CDT THU SEP 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR BOURBON COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN
AND FLASH FLOODING ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SPRINGFIELD.
LAT...LON 3770 9508 3776 9508 3804 9481 3803 9461
3801 9462 3781 9462 3767 9487 3767 9498
3768 9509
TIME...MOT...LOC 0129Z 222DEG 12KT 3779 9492
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 6:33 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Sep 15, 6:33 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Springfield MO 633 PM CDT THU SEP 15 2016 .SHORT TERM...(This evening through Friday) It was a typical pulse thunderstorm day over southern Missouri this afternoon. Climatologically it's a little late in the year for it, however, most of the ingredients for strong to severe pulsers have come together. Look for additional storms through the late afternoon and evening. Given that precipitable water values are over 1.60 inches, any slow moving or training updrafts could pose a heavy rain or localized flash flood risk. Heading into tonight's period, most locations should remain dry. However, there does appear to be shortwave energy approaching from the northwest that could trigger convection closer to Highway 54. Will continue the higher POPS in that region toward the early morning hours of Friday. This convection will eventually shift through southern Missouri during the day on Friday, providing the region with a cloudy and stormy day. A few of these storms could become strong to severe as shear increases across the region to roughly 30 to 35 knots. Localized flash flooding also can not be ruled out given the moist airmass and slow movement of storms. .LONG TERM...(Saturday through Thursday) While a frontal system will be south of the Ozarks during the weekend, cyclonic flow could lead to some scattered showers on Saturday and Saturday night. Most of the rain should exit the region by Sunday. It's kind of late for another summertime high to build into the southern United States, but it appears as though another one will develop. This will bring warm and dry weather to the area through much of next week, if not all of next week. Look for temperatures next week to warm well into the 80s on an afternoon basis. We could even experience some temperatures warming to near 90 given the pattern. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 626 PM CDT Thu Sep 15 2016 There will be some isolated thunderstorm potential this evening across southern Missouri, however coverage is expected to be too limited to include thunderstorms in the TAFs. Amendments will be needed if one of these thunderstorms approaches a TAF site. VFR is then primarily expected overnight with VFR conditions. There is some potential for slight reductions to visibility, but confidence in this occurring is low at this time. Confidence is then fairly high that thunderstorms will impact southern Missouri on Friday. MVFR and localized IFR conditions can be expected around storms. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Schaumann
Hazardous weather outlook, Sep 15, 3:40 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 340 PM CDT THU SEP 15 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-162045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 340 PM CDT THU SEP 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING AND OVERNIGHT PERIOD. A FEW STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. MOST THUNDERSTORMS WILL BE NON-SEVERE. DUE TO THE SLOW MOVEMENT OF THESE STORMS...LOCALIZED HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE WITH ANY TRAINING STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL CONTINUE FRIDAY INTO FRIDAY EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS BEING THE PRIMARY RISK. THERE IS ALSO A SLIGHT RISK FOR LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Sep 15, 1:56 PM CDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 156 PM CDT THU SEP 15 2016 MOZ102-151945- BARRY MO- 156 PM CDT THU SEP 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BARRY COUNTY UNTIL 245 PM CDT... AT 156 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER EXETER...OR NEAR CASSVILLE...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... ROARING RIVER STATE PARK... CASSVILLE... EXETER... BUTTERFIELD... WASHBURN... WAYNE... LAT...LON 3659 9400 3672 9402 3678 9380 3662 9373 TIME...MOT...LOC 1856Z 253DEG 16KT 3666 9393 BURCHFIELD
Local storm report, Sep 15, 3:12 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 PM CDT THU SEP 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM FLASH FLOOD MOUNTAIN VIEW 37.00N 91.70W
09/15/2016 HOWELL MO EMERGENCY MNGR
FLASH FLOODING OCCURING IN MOUNTAIN VIEW. NUMEROUS ROADS
HAVE WATER FLOWING OVER THEM IN TOWN. SOME ROADS HAVE
8-10 INCHES DEEP OF WATER. STATE HIGHWAY 17 ON THE
SOUTHERN EDGE OF TOWN IS CLOSED. JAM UP CREEK WAS
APPROACHING BANKFULL
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 8:04 PM CDT | Flash Flood Warning | SGF | Bourbon, Crawford | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.